Painful lymph nodes 1 month after treatment
Apr 3, 2009
I just recently found out I was hiv positive. My cd4 was 230 and vl60,000. I immediately got on meds-truvada,reyataz,norvir. It's been about 7 weeks since I started. The past few weeks my lymph nodes in my neck have been sore and painful. I don't recall ever having this soreness before I started meds. Should I be concerned? Could this be a sign that my meds are not working?
Response from Dr. Henry
Lymph nodes will sometimes swell up and/or become painful as a part of the immune reconstitution syndrome (IRIS). Your HIV specialist should be informed in order to help sort out whether there is any serious underlying condition triggering the swelling or is it non specific immune recovery (surging CD4 cells getting packed into lymph nodes). Serious forms of IRIS are more often seen with lower initial CD4 counts and in areas where TB is common. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Blood Cells And Chlamydia
- What Pills Can You Take To Get Rid Of Bacterial Vaginosis Or A Yeast Infection?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What Does Chlamydia Discharge Look Like?
- What Can You Do To Clear Hpv?
- Syphilis Test Results
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.